MARVIN J. FELDMAN, M.S.; PAUL F. SOUNEY, M.S.; MARY BETH DRISCOLL, B.S.
To the editor: Several recent reports (1-4) have shown a potential for toxicity of solvents in most commercially available parenteral nitroglycerin products. Various concentrations of both propylene glycol and ethanol are found in four of five currently available commercial brands of this preparation. Such cosolvent systems provide greater solubility of nitroglycerin, resulting in an increased drug solution concentration (5 mg/mL). Because this drug is generally further diluted when administered intravenously, more dilute concentrations of the stock solution are acceptable.
In response to reports of solvent intoxication at our institution (1-3), we investigated potential alternatives to products containing ethanol and propylene
Learn more about subscription options.
Register Now for a free account.
FELDMAN MJ, SOUNEY PF, DRISCOLL MB. Solvent Intoxication with Parenteral Nitroglycerin. Ann Intern Med. 1985;102:134. doi: 10.7326/0003-4819-102-1-134_1
Download citation file:
Published: Ann Intern Med. 1985;102(1):134.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only